MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 ATTUNE PS FEM LT SZ 5 NAR CEM; ATTUNE IMPLANT : KNEE FEMORAL

DEPUY IRELAND - 9616671 ATTUNE PS FEM LT SZ 5 NAR CEM; ATTUNE IMPLANT : KNEE FEMORAL
Model Number 1504-10-125
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Nerve Damage (1979); Pain (1994); Loss of Range of Motion (2032); Joint Laxity (4526); Swelling/ Edema (4577)
Date of Event 06/22/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Initial reporter occupation: lawyer.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Attune litigation record received.Litigation record alleges pain, swelling, decreased range of motion, varus knee deformity, large medical proximal tibial defect and aseptic loosening of the tibial implant at the cement to implant interface.Depuy cement was used.Due to the extensive deformity and severe bone loss damage making the revision surgery more complex, the patient developed lack of ankle dorsiflexion and decreased sensation.The patient was diagnosed with left sided foot drop likely caused by deep peroneal nerve injury.During the revision surgery, the patient also sustained a stroke event that caused impaired short-term memory.Doi: (b)(6) 2014; dor: (b)(6) 2020; left knee.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.Device history lot : dhr reviewed - no deviations or nonconformance's were noted.
 
Event or Problem Description
Medical records received indicated that on (b)(6) 2014, the patient had a left total knee arthroplasty and arthrocentesis of right knee to address degenerative joint disease of the left and right knee.Depuy components, including depuy patella and depuy cement x1, were used during this procedure.On (b)(6) 2019.The patient reported having increasing pain.Radiographs were noted to show varus alignment of the tibial component with what appears to be lucency around the tibial tray and possible subsidence.In (b)(6) 2020, the patient had an aspiration and no growths were noted on (b)(6) 2020, the patient had a left revision to address loose left tibial tray with varus knee deformity and large medial proximal tibial defect.During the procedure, the surgeon observed tibial bone loss, with well-fixed femoral and patellar components and laxity to varus and valgus stress.The tibial tray was noted to be loose at the implant/cement interface.The femoral component was revised, the patella remained in situ.The tibial tray was noted to have migrated laterally.There was extensive bone loss.Competitor components were used during this procedure, including competitor cement x4.Doi: (b)(6) 2014 dor: (b)(6) 2020 (left knee).Post revision on (b)(6) 2020, the patient notes numbness medial and lateral aspect of knee.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
ATTUNE PS FEM LT SZ 5 NAR CEM
Common Device Name
ATTUNE IMPLANT : KNEE FEMORAL
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
MDR Report Key12217439
Report Number1818910-2021-15854
Device Sequence Number4447542
Product Code JWH
UDI-Device Identifier10603295041702
UDI-Public10603295041702
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
P830055
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2023
Device Model Number1504-10-125
Device Catalogue Number150410125
Device Lot Number415871
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/01/2021
Supplement Date Received by Manufacturer08/17/2021
08/27/2021
Initial Report FDA Received Date07/23/2021
Supplement Report FDA Received Date08/18/2021
09/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ATTUNE FB TIB BASE SZ 4 CEM; ATTUNE MEDIAL DOME PAT 35MM; ATTUNE PS FB INSRT SZ 5 5MM; ATTUNE PS FEM LT SZ 5 NAR CEM; SMARTSET GHV GENTAMICIN 40G; UNK CEMENT GENTAMICIN; ATTUNE FB TIB BASE SZ 4 CEM; ATTUNE MEDIAL DOME PAT 35MM; ATTUNE PS FB INSRT SZ 5 5MM; ATTUNE PS FEM LT SZ 5 NAR CEM; UNK CEMENT GENTAMICIN
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR